Good News

Well I had my appointment with NHS endo yesterday and I was actually dreading it after waiting so long.

In the morning I had been writing out my notes and mind mapping the thyroid and other hormones getting myself clued up a bit to fight my case prior to my appointment !

I think my gp has been very persuasive as I walked in and he said you've been having an awful time of it lately- sympathy-followed up with action! that's not happened in a very long time !

You could have knocked me down with a feather he agreed to me starting combination therapy 50mcg of T4 and 25mcg of T3 split over 2 doses! Been on 100 mcg of thyroxine for 3 years now. He done blood tests to check my antibodies and cortisol levels as I've been worried lately about Graves disease- my aunt recently had her thyroid removed, my gran had her thyroid removed and another 2 aunts have hypothyroidism.

So I am very pleased I will be starting on some T3 and hopefully it will make a difference to the migraines as I still haven't heard a peep from neurology and still taking daily migraines. So it looks like pester power works and he knew I had been on the thyroid support forums! But why did it take almost 4 years why did I have to get to rock bottom! My blood pressure is sky high now, I think the daily migraines helped swing it .

So I was wondering if there will be any side effects or adjustments to starting the combination therapy as my bodies been deprived of sufficient levels of T3 for years now. Thanks in advance :)

2 Replies

  • That's great news for you and I am sure you will feel so much better. The combination seems very good as well as they are apt to give too low doses of T3. 50mcg of T4 plus 25mcg T3 equals to slightly over 100mcg approx,

    Best wishes on your new regime.

  • Tootired, I had no adverse symptoms when I added T3 to Levothyroxine, it was very positive. T3 peaks in your blood an hour or two after taking it so you may experience a faster pulse and heart rate but it should only last 1-2 hours and you may not even notice it. Headache during the first few days of starting T3 seems to be a common symptom and it usually wears off within 7-10 days. You might want to 'ease in' for a week by taking 12.5mcg split into 2 doses while the higher dose Levothyroxine washes out. I take 20mcg T3 with Levothyroxine on waking and a 10mcg T3 dose at bedtime.


    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

You may also like...